Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Pueblo, CO

June 20, 2011Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 20, 2011, 5:54 AM MDT for Kiowa County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 5:54 AM MDT (11:54 UTC)
Expired
Jun 20, 2011, 6:48 AM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:10 AM MDTTSTM WND DMG2 W Sheridan Lake, CO13 POWER POLES DOWN ALONG HIGHWAY 96.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS55 KPUB 201154
SVRPUB
COC061-201300-
/O.NEW.KPUB.SV.W.0051.110620T1154Z-110620T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
554 AM MDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 700 AM MDT

* AT 550 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR NEEGRONDA
  RESERVOIR...OR 16 MILES NORTHWEST OF LAMAR...AND MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEENOSHE RESERVOIR...EADS...CHIVINGTON AND BRANDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 10239 3827 10262 3826 10262 3826 10267
      3827 10288 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1155Z 206DEG 33KT 3833 10272
WIND...HAIL 70MPH 1.00IN

$$
4 follow-up statements
326 
WWUS55 KPUB 201205
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
605 AM MDT MON JUN 20 2011

COC061-201300-
/O.CON.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
605 AM MDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 700 AM MDT...

AT 604 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
NEENOSHE RESERVOIR...OR 23 MILES NORTH OF LAMAR...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  EADS...CHIVINGTON AND BRANDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 10239 3827 10262 3826 10262 3826 10267
      3827 10288 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1205Z 206DEG 33KT 3841 10267
WIND...HAIL 70MPH 1.00IN

$$
049 
WWUS55 KPUB 201215
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT MON JUN 20 2011

COC061-201300-
/O.CON.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
615 AM MDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 700 AM MDT...

AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
CHIVINGTON...OR 27 MILES NORTH OF LAMAR...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3834 10236 3831 10264 3831 10259 3831 10268
      3833 10287 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1215Z 206DEG 33KT 3848 10253
WIND...HAIL 70MPH 1.00IN

$$
955 
WWUS55 KPUB 201226
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
626 AM MDT MON JUN 20 2011

COC061-201300-
/O.CON.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
626 AM MDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 700 AM MDT...

AT 622 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BRANDON...OR 33 MILES NORTH OF LAMAR...MOVING NORTHEAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3842 10233 3840 10252 3841 10259 3839 10268
      3838 10286 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1226Z 206DEG 33KT 3857 10246
WIND...HAIL 60MPH 1.00IN

$$
796 
WWUS55 KPUB 201248
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT MON JUN 20 2011

COC061-201257-
/O.CAN.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
648 AM MDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE ALONG 
THE BACK EDGE OF THIS THUNDERSTORM AS IT MOVES INTO CHEYENNE COUNTY.

LAT...LON 3842 10233 3840 10252 3841 10259 3839 10268
      3838 10286 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1247Z 206DEG 33KT 3873 10233

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:11 AM MDT, 43 minutes earlier.

Area forecast discussion, Jun 20, 5:11 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
511 AM MDT MON JUN 20 2011

.SHORT TERM...

(TODAY AND TONIGHT)

...SHORT TERM CONCERNS REMAINS SHOWER AND THUNDERSTORM COVERAGE AND
DEVELOPING GUSTY NW WINDS ASSOCIATED WITH PASSING STRONG UPPER LOW
TODAY...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING A
BROAD UPPER CIRCULATION TRANSLATING ACROSS CENTRAL COLORADO WITH
ASSOCIATED JET CORE ROUNDING THE BASE OF THE SYSTEM AND NOSING INTO
THE SOUTHEAST PLAINS ATTM. RF QUAD OF JET HELPING TO FIRE STRONG
CONVECTION WITH ACROSS THE SOUTHEAST PLAINS ATTM WITH REGIONAL
RADARS INDICATING MORE WIDESPREAD ECHOES ASSOCIATED WITH DEFORMATION
BAND ACROSS THE PIKES PEAK REGION THROUGH THE NORTHERN FRONT RANGE
WITH WRAP AROUND PRECIPITATION SHIELD EVIDENT ACROSS NORTHWESTERN
COLORADO.

TODAY...MODELS REMAIN IN GOOD AGREEMENT ON UPPER LOW LIFTING OUT
ACROSS THE NORTHEAST COLORADO PLAINS THIS MORNING WHICH CONTINUES
INTO NORTHWESTERN KANSAS THROUGH THE LATE AFTERNOON. THIS KEEPS
HEAVIEST PRECIPITATION ACROSS NORTHEASTERN COLORADO THROUGH THE
EARLY MORNING WITH DEVELOPING WRAP AROUND PRECIP MOVING ACROSS THE
PIKES PEAK REGION AND NORTHERN PORTIONS OF THE SOUTHEAST PLAINS FROM
THE LATE MORNING INTO THE AFTERNOON WITH BEST COVERAGE REMAINING
NORTH OF THE HIGHWAY 50 CORRIDOR. MODEL QPFS REMAIN HIGH FROM LIKELY
CONVECTIVE PARAMETRIZATION...HOWEVER QPF OF UPWARDS OF 1/2 INCHES
SEEM REASONABLE ACROSS THESE AREAS. WITH COLD CORE SYSTEM
CONTINUING TO LIFT OUT ACROSS THE AREA...LIGHT TO MODERATE SNOW
ACCUMS ACROSS THE HIGHER MT PEAKS STILL A GOOD BET WITH SOME SNOW
MIXING DOWN TO AROUND 10K FT POSSIBLE THROUGH THE EARLY MORNING AND
WILL KEEP CURRENT WINTER WX ADVISORY IN PLACE THROUGH 18Z.

OTHER CONCERN FOR TODAY WILL BE THE DEVELOPMENT OF GUSTY WEST TO
NORTHWEST WINDS ACROSS THE EASTERN PLAINS AS SFC TO H7 GRADIENT
TIGHTENS UP ON THE BACKSIDE OF SYSTEM. LATEST MODELS INDICATING
H7 WINDS OF 40 TO 60 KTS ACROSS THE EASTERN PLAINS WITH STRONGEST
WINDS NORTH AND EAST OF THE AREA ACROSS NORTHEASTERN COLORADO THIS
AFTERNOON. WITH THAT SAID...HAVE BUMPED CURRENT WIND GRIDS WITH GUSTS
TO AROUND 50 MPH LIKELY LATER THIS MORNING THROUGH THE EARLY
EVENING.

TONIGHT...VERTICALLY STACKED SYSTEM ACROSS NORTHWESTERN KANSAS
CONTINUES TO MOVE NORTH AND EAST THROUGH THE EVENING WITH GUSTY
NORTHWEST WINDS DIMINISHING FROM WEST TO EAST ACROSS THE PLAINS
OVERNIGHT. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA
THROUGH THE EVENING WITH CLEARING SKIES FROM WEST TO EAST EXPECTED
OVERNIGHT. WITH THAT SAID...WILL NEED TO MONITOR FOR THE POTENTIAL
OF FROST OR LOCALIZED FREEZING TEMPERATURES ACROSS THE HIGH MT
VALLEYS WITH GOOD RADIATIONAL COOLING.  -MW

.LONG TERM...

(TUESDAY THROUGH SUNDAY)

FAIRLY QUIET PATTERN THIS WEEK AS UPPER RIDGE BUILDS OVER THE
WESTERN U.S...KEEPING COLORADO IN WEAK NORTHWEST FLOW UNTIL AT LEAST
THURSDAY. MODELS ARE PRETTY PESSIMISTIC ABOUT CONVECTIVE CHANCES
BOTH TUESDAY AND WEDNESDAY...AS LOW LEVEL MOISTURE AND INSTABILITY
WILL BE SLOW TO RETURN WESTWARD BEHIND THE CENTRAL PLAINS UPPER LOW.
TRIMMED BACK POPS TO JUST ISOLATED OVER THE ERN MOUNTAINS BOTH
TUE/WED AFTERNOONS...AS CENTRAL AND SOUTHWEST MOUNTAINS LOOK TOO DRY
TO SUPPORT ANY CONVECTION. TEMPERATURES WILL GRADUALLY WARM TO
AROUND SEASONAL VALUES BY WED AFTERNOON. UPPER RIDGE AXIS DRIFTS
OVERHEAD THURSDAY...THEN MOVES INTO THE CENTRAL PLAINS FRIDAY AS NEW
UPPER TROUGH MOVES TOWARD THE PACIFIC NORTHWEST. WITH SURFACE
PRESSURE FALLING OVER THE HIGH PLAINS FRI...DEEPER LOW LEVEL
MOISTURE STARTS MOVING WESTWARD...LEADING TO FAIRLY HEALTHY
INSTABILITY OVER THE EASTERN PLAINS FROM FRIDAY INTO THE WEEKEND.
COULD THUS SEE INCREASED CHANCES FOR TSRA FRI/SAT/SUN...ESPECIALLY
EAST OF I-25...THOUGH CONVECTIVE BOUNDARIES WILL LIKELY BE THE
DETERMINING FACTOR FOR WHERE CONVECTION ULTIMATELY DEVELOPS. PRECIP
CHANCES LOOK LESS FAVORABLE OVER THE MOUNTAINS AND WESTERN VALLEYS
AS MOISTURE WILL BE LIMITED. MAX TEMPS WILL WARM TO FEW DEGREES
ABOVE SEASONAL NORMALS THURSDAY...AND REMAIN WARM TO HOT INTO THE
WEEKEND.  -PETERSEN

&&

.AVIATION...

OCCASIONAL MVFR EXPECTED AT KCOS AND KPUB WITH WIDESPREAD SHRA AND
OCCASIONAL TSRA THROUGH THE MORNING AND EARLY AFTERNOON. MAINLY VFR
EXPECTED THEREAFTER WITH GUSTY WEST TO NORTHWEST WINDS OF 25-35KTS
DIMINISHING BETWEEN 00Z-02Z AS UNSEASONABLY STRONG STORM SYSTEM
CONTINUES TO MOVE OUT ACROSS THE NORTHEAST PLAINS THIS MORNING AND
INTO NORTHWEST KANSAS THIS AFTERNOON.

VFR CONDITIONS EXPECTED AT KALS WITH GUSTY WEST TO NORTHWEST OF
15-25KTS EXPECTED THROUGH THE LATE AFTERNOON. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ058-060-082.

&&

23/10
Hazardous weather outlook, Jun 19, 8:55 PM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
855 PM MDT SUN JUN 19 2011

COZ058>089-093>099-210300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
855 PM MDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH
TONIGHT AS A STRONG UPPER LEVEL STORM SYSTEM CONTINUES TO MOVE
ACROSS THE CENTRAL ROCKIES. THE MAIN THREATS FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS AROUND 40 MPH.

ACCUMULATING SNOW WILL BE POSSIBLE ACROSS THE HIGHER MOUNTAIN
PEAKS OF CENTRAL AND EASTERN MOUNTAINS OVERNIGHT. A COUPLE INCHES
ACCUMULATION WILL BE POSSIBLE BY MORNING AT ELEVATIONS ABOVE 11000
FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TWO TO EIGHT INCHES OF ACCUMULATING SNOW WILL BE POSSIBLE OVER THE
MOUNTAIN AREAS ABOVE 10000 FEET ON MONDAY...AS A COLD SPRING STORM
MOVES THROUGH COLORADO. THE HEAVIEST ACCUMULATIONS WILL BE NORTH
OF MONARCH PASS...AND OVER PIKES PEAK. ANYONE DRIVING OVER
INDEPENDENCE PASS OR OTHER MOUNTAIN ROADS IN THE SAWATCH OR
MOSQUITO RANGES OR PIKES PEAK SHOULD BE PREPARED FOR WINTER
CONDITIONS. HIKERS...CAMPERS...AND OTHERS IN THE MOUNTAIN AREAS
SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS AND
CONDITIONS...AND BE AWARE THAT WINTER CONDITIONS ARE EXPECTED
THROUGH MONDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY OVER MUCH OF THE
FORECAST AREA...WITH LIGHTNING...BRIEF HEAVY RAINFALL AND SMALL
HAIL THE MAIN THREATS. FOR TUESDAY THROUGH SATURDAY...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE AFTERNOON AND
EVENING HOURS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM
ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS TO AROUND
45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TONIGHT FOR ELEVATIONS ABOVE 10000 FEET.

44/44

In the hours before

Special weather statement, Jun 20, 3:52 AM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 AM MDT MON JUN 20 2011

COZ093-094-097-201015-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
352 AM MDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF THATCHER...OR 39 MILES
SOUTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN BENT COUNTY...NORTH CENTRAL LAS ANIMAS COUNTY AND
EXTREME SOUTH CENTRAL OTERO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND MODERATE
RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 20, 4:15 AM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 AM MDT MON JUN 20 2011

COZ096-201045-
EASTERN KIOWA COUNTY-
415 AM MDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 414 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 30 MILES NORTHEAST OF
LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOWNER.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 20, 4:23 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 AM MDT MON JUN 20 2011

COZ093-094-097-201100-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
423 AM MDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  EASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.

AT 419 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF TIMPAS...OR 21 MILES SOUTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.
  LA JUNTA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND MODERATE
RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 20, 4:38 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
438 AM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             SHERIDAN LAKE           38.47N 102.29W
06/20/2011  E1.00 INCH       KIOWA              CO   TRAINED SPOTTER

0430 AM     TSTM WND GST     SHERIDAN LAKE           38.47N 102.29W
06/20/2011  E74 MPH          KIOWA              CO   TRAINED SPOTTER

&&

RMG
Special weather statement, Jun 20, 5:01 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 AM MDT MON JUN 20 2011

COZ093-095-097-201130-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT
COUNTY-WESTERN KIOWA COUNTY-
501 AM MDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 459 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF LAS ANIMAS...OR 15 MILES EAST OF
LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.
  FORT LYON.
  JOHN MARTIN RESERVOIR.
  CADDOA.
  HASTY.
  MCCLAVE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND MODERATE
RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 20, 5:42 AM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
542 AM MDT MON JUN 20 2011

COZ095>098-201215-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
542 AM MDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 536 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HASTY...OR 22 MILES NORTHWEST
OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEEGRONDA RESERVOIR.
  SWEETWATER RESERVOIR.
  QUEENS RESERVOIR.
  NEENOSHE RESERVOIR.
  EADS.
  CHIVINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:35 AM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero36 min
Jun 20, 3:21 AM MDTSevere Thunderstorm WarningPUBKiowa27 min
Jun 20, 4:31 AM MDTSevere Thunderstorm WarningPUBKiowa25 min
Jun 20, 7:17 AM MDTSevere Thunderstorm WarningPUBBent, Prowers46 min
Jun 20, 7:31 AM MDTSevere Thunderstorm WarningPUBBaca, Prowers34 min
Jun 20, 2:37 PM MDTFrost AdvisoryPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache17 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.